MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report falsely elevated concentrated carbon dioxide (co2_c) results were obtained on 2 patient samples on an advia chemistry xpt instrument.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse removed the vacuum pump, inspected the diaphragms and cleaned beneath the leaf springs.A probe calibration was performed, and the mixer heights were checked and adjusted.The peristaltic pump tubing was replaced on drain pump 1 (cdp-1) and drain pump 2 (cdp-2).Aspiration checks were performed on the reaction tray wash unit (wud) and the dilution tray wash unit (dwud).The vacuum valve 1 (voev1) and the vacuum valve 2 (voev2) were stripped and cleaned.The vacuum tank and reaction tray (rrv) cuvette segments were removed, and the bath oil was cleaned.The cse cleaned the wash ports, performed a shutdown wash and a cell blank, and ran quality controls (qcs), which recovered within ranges.The cause of the erroneous results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported falsely elevated concentrated carbon dioxide (co2_c) results were obtained on 2 patient samples on an advia chemistry xpt instrument.The erroneous results were not reported to the physician(s).The samples were repeated on an alternate advia chemistry xpt instrument.The repeat results were lower than the erroneous results.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2025-00018 on 13-jan-2025.Additional information (29-jan-2025): in addition to the service actions described in the initial report, a siemens customer service engineer (cse) also replaced the 1mm l ring seals on the sampling pump, 7mm seals on the dilution probe discharge pump and the reagent pump 1 and cleaned the cuvettes.Siemens further evaluated the event and concluded that hardware issues potentially contributed to the falsely elevated concentrated carbon dioxide (co2_c) results.The component code and the investigation conclusions code in section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key21143965
Report Number2432235-2025-00018
Device Sequence Number9088459
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public(01)00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2025
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown